MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFSS55
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the customer noticed a spontaneous leak either in the cuff or in the blocker line after three months of use.The customer did not know the number of preparations nor the type of processing.There was patient involvement.The patient required repeated suction due to increased stimulus and leaking water, but besides that, no patient harm/adverse event was reported.The operator of the device was the patient, and the event took place in the patients¿ house and the products showed deficiencies immediately upon use.The customer said that device preparations were made according to the instructions.Two devices were involved representing the same patient.The second reported device was documented on (b)(4).
 
Additional Manufacturer Narrative
E1 initial reporter phone number: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3 and h6.Evaluation codes: updated.One device sample was received in used condition, decontaminated and in a plastic bag.Per visual inspection, the cuff is slightly inflated.Per functional testing, the device was inflated with the use of a syringe to detect any problem in the inflation system, a leak was identified in the inflation line.The complaint was confirmed; however, it was detected by the customer after three (3) months of use in the patient.A root cause for the condition was not identified.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.This issue will be monitored, and further actions taken accordingly.The complaint fault has been escalated to address a full root cause investigation.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18546141
Report Number9617604-2024-00068
Device Sequence Number7923529
Product Code JOH
UDI-Device Identifier10351688518729
UDI-Public10351688518729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number67PFSS55
Device Lot Number4395774
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale